zbMATH — the first resource for mathematics

Necessary optimality conditions in terms of convexificators in Lipschitz optimization. (English) Zbl 1143.90035
Recently, the idea of convexificators has been used to extend and strengthen various results in nonsmooth analysis and optimization. Convexificators, generating upper convex and lower concave approximations to a function at a point, can be viewed as weaker versions of the notation of subdifferentials that so much pervades the study of nonsmooth analysis.
The present paper considers constraint qualifications and Kuhn-Tucker type necessary optimality conditions for optimization problems with arbitrary set constraints or inequality constraints, where the objective and the constraint functions are real-valued and locally Lipschitz continuous. The qualifications and the necessary optimality conditions are stated in terms of upper or lower convexificators. First, the minimization problem subject to an arbitrary set constraint is considered by using the contingent cone and the adjacent cone to the constraint set. Then, in the case of a minimization problem with inequality constraints, Abadie type constraint qualifications and several other qualifications are proposed; Kuhn-Tucker type necessary optimality conditions are derived under the qualifications.

90C46 Optimality conditions and duality in mathematical programming
49J52 Nonsmooth analysis
90C47 Minimax problems in mathematical programming
Full Text: DOI
[1] Demyanov, V. F., Convexification and Concavification of Positively Homogeneous Functions by the Same Family of Linear Functions, Technical Report, University of Pisa, pp. 1–11, 1994.
[2] Demyanov, V. F., and Rubinov, A. M., Constructive Nonsmooth Analysis, Verlag Peter Lang, Frankfurt am Main, Germany, 1995. · Zbl 0887.49014
[3] Demyanov, V. F., and Jeyakumar, V., Hunting for a Smaller Convex Subdifferential, Journal of Global Optimization, Vol. 10, pp. 305–326, 1997. · Zbl 0872.90083 · doi:10.1023/A:1008246130864
[4] Jeyakumar, V., Simple Characterizations of Superlinear Convergence for Semismooth Equations via Approximate Jacobians, Report AMR98/28, University of New South Wales, Sydney, Australia, 1998.
[5] Jeyakumar, V., Luc, D. T., and Schaible, S., Characterizations of Generalized Monotone Nonsmooth Continuous Maps Using Approximate Jacobians, Journal of Convex Analysis, Vol. 5, pp. 119–132, 1998. · Zbl 0911.49014
[6] Jeyakumar, V., and Luc, D. T., Approximate Jacobian Matrices for Nonsmooth Continuous Maps and C1-Optimization, SIAM Journal on Control and Optimization, Vol. 36, pp. 1815–1832, 1998. · Zbl 0923.49012 · doi:10.1137/S0363012996311745
[7] Jeyakumar, V., and Luc, D. T., Nonsmooth Calculus, Minimality, and Monotonicity of Convexificators, Journal of Optimization Theory and Applications, Vol. 101, pp. 599–621, 1999. · Zbl 0956.90033 · doi:10.1023/A:1021790120780
[8] Jeyakumar, V., and Wang, W., Approximate Hessian Matrices and Second-Order Optimality Conditions for Nonlinear Programming Problem with C1-Data, Journal of the Australian Mathematical Society, Vol. 40B, pp. 403–420, 1999. · Zbl 0954.90053
[9] Jeyakumar, V., and Yang, X. Q., Approximate Generalized Hessians and Taylor’s Expansions for Continuously Gateaux Differentiable Functions, Nonlinear Analysis: Theory, Methods, and Applications, Vol. 36, pp. 353–368, 1999. · Zbl 0931.49011 · doi:10.1016/S0362-546X(98)00058-3
[10] Uderzo, A., Convex Approximators, Convexificators, and Exhausters: Application to Constrained Extremum Problem, Quasidifferentiability and Related Topics, Nonconvex Optimization and Applications, Kluwer Academic Publishers, Dordrecht, Holland, Vol. 43, pp. 297–327, 2000. · Zbl 1016.90054
[11] Wang, X., and Jeyakumar, V., A Sharp Lagrange Multiplier Rule for Nonsmooth Mathematical Programming Problems Involving Equality Constraints, SIAM Journal on Optimization, Vol. 10, pp. 1136–1148, 2000. · Zbl 1047.90075 · doi:10.1137/S1052623499354540
[12] Dutta, J., and Chandra, S., Convexificators, Generalized Convexity, and Optimality Conditions, Journal of Optimization Theory and Applications, Vol. 113, pp. 41–64, 2002. · Zbl 1172.90500 · doi:10.1023/A:1014853129484
[13] Luc, D. T., A Multiplier Rule for Multiobjective Programming Problems with Continuous Data, SIAM Journal on Optimization, Vol. 13, pp. 168–178, 2002. · Zbl 1055.90063 · doi:10.1137/S1052623400378286
[14] Clarke, F. H., Optimization and Nonsmooth Analysis, Wiley, New York, NY, 1983. · Zbl 0582.49001
[15] Michel, P., and Penot, J. P., A Generalized Derivative for Calm and Stable Functions, Differential and Integral Equations, Vol. 5, pp. 433–454, 1992. · Zbl 0787.49007
[16] Ioffe, A. D., Approximate Subdifferentials and Applications, II, Mathematika, Vol. 33, pp. 111–128, 1986. · Zbl 0601.49008 · doi:10.1112/S0025579300013930
[17] Mordukhovich, B. S., and SHAO, Y., On Nonconvex Subdifferential Calculus in Banach Space, Journal of Convex Analysis, Vol. 2, pp. 211–228, 1995. · Zbl 0838.49013
[18] Treiman, J. S., The Linear Nonconvex Generalized Gradient and Lagrange Multipliers, SIAM Journal on Optimization, Vol. 5, pp. 670–680, 1995. · Zbl 0829.49017 · doi:10.1137/0805033
[19] Pang, J. S., and Qi, L., Nonsmooth Equations, SIAM Journal on Optimization, Vol. 3, pp. 443–465, 1993. · Zbl 0784.90082 · doi:10.1137/0803021
[20] Hiriart-Urruty, J. B., On Optimality Conditions in Nondifferentiable Programming, Mathematical Programming, Vol. 14, pp. 73–86, 1978. · Zbl 0373.90071 · doi:10.1007/BF01588951
[21] Nguyen, V. H., Strodiot, J. J., and Mifflin, R., On Conditions to Have Bounded Multipliers in Locally Lipschitz Programming, Mathematical Programming, Vol. 18, pp. 100–106, 1980. · Zbl 0437.90075 · doi:10.1007/BF01588302
[22] Pappalardo, M., Error Bounds for Generalized Lagrange Multipliers in Locally Lipschitz Programming, Journal of Optimization Theory and Applications, Vol. 73, pp. 205–210, 1992. · Zbl 0792.90059 · doi:10.1007/BF00940086
[23] Jourani, A., Constraint Qualifications and Lagrange Multipliers in Nondifferentiable Programming Problems, Journal of Optimization Theory and Applications, Vol. 81, pp. 533–548, 1994. · Zbl 0810.90136 · doi:10.1007/BF02193099
[24] Li, X. F., Constraint Qualifications in Nonsmooth Multiobjective Optimization, Journal of Optimization Theory and Applications, Vol. 106, pp. 373–398, 2000. · Zbl 0976.90092 · doi:10.1023/A:1004607615343
[25] Jeyakumar, V., On Optimality Conditions in Nonsmooth Inequality Constrained Minimization, Numerical Functional Analysis and Optimization, Vol. 9, pp. 535–546, 1987. · Zbl 0611.90081 · doi:10.1080/01630568708816246
[26] Merkovsky, R. R., and Ward, D. E., General Constraint Qualifications in Nondifferentiable Programming, Mathematical Programming, Vol. 47, pp. 389–405, 1990. · Zbl 0708.90078 · doi:10.1007/BF01580871
[27] Ben-Isreal, A., Linear Equations and Inequalities on Finite-Dimensional, Real or Complex, Vector Spaces: A Unified Theory, Journal of Mathematical Analysis and Applications, Vol. 27, pp. 367–389, 1969. · Zbl 0174.31502 · doi:10.1016/0022-247X(69)90054-7
[28] Rockafellar, R. T., Convex Analysis, Princeton University Press, Princeton, New Jersey, 1970. · Zbl 0193.18401
[29] Yu, P. L., Cone Convexity, Cone Extreme Points, and Nondominated Solutions in Decision Problems with Multiobjectives, Journal of Optimization Theory and Applications, Vol. 14, pp. 319–348, 1974. · Zbl 0268.90057 · doi:10.1007/BF00932614
[30] Sterna-Karwat, A., Remarks on Convex Cones, Journal of Optimization Theory and Applications, Vol. 59, pp. 335–340, 1988. · Zbl 0628.90091
[31] Bazaraa, M. S., Goode, J. J., and Shetly, C. M., Constraint Qualifications Revised, Management Science, Vol. 18, pp. 567–573, 1972. · Zbl 0257.90049 · doi:10.1287/mnsc.18.9.567
[32] Martin, D. H., and Watkins, G. G., Cores of Tangent Cones and Clarke’s Tangent Cone, Mathematics of Operations Research, Vol. 10, pp. 565–575, 1985. · Zbl 0584.49008 · doi:10.1287/moor.10.4.565
[33] Ward, D. E., Convex Subcones of the Contingent Cone in Nonsmooth Calculus and Optimization, Translations of the American Mathematical Society, Vol. 302, pp. 661–682, 1987. · Zbl 0629.58007 · doi:10.1090/S0002-9947-1987-0891640-2
[34] Dancs, S., Generalized Tangent Cone and an Optimization Problem in a Normed Space, Journal of Optimization Theory and Applications, Vol. 67, pp. 43–55, 1990. · Zbl 0687.90076 · doi:10.1007/BF00939734
[35] Ward, D. E., and Lee, G. M., Generalized Properly Efficient Solutions of Vector Optimization Problems, Mathematical Methods of Operations Research, Vol. 53, pp. 215–232, 2001. · Zbl 1031.90039 · doi:10.1007/s001860100112
[36] Abadie, J., On the Kuhn-Tucker Theorem, Nonlinear Programming, Edited by J. Abadie, John Wiley, New York, NY, pp. 21–36, 1967. · Zbl 0183.22803
[37] Mangasarian, O. L., and Fromovtiz, S., The Fritz-John Necessary Optimality Condition in the Presence of Equality and Inequality Constraints, Journal of Mathematical Analysis and Applications, Vol. 17, pp. 37–47, 1967. · Zbl 0149.16701 · doi:10.1016/0022-247X(67)90163-1
[38] Gould, F. J., and Tolle, J. W., A Necessary and Sufficient Qualification for Constrained Optimization, SIAM Journal on Applied Mathematics, Vol. 20, pp. 164–172, 197. · Zbl 0217.57501
[39] Gauvin, J., A Necessary and Sufficient Regularity Condition to Have Bounded Multipliers in Nonconvex Programming, Mathematical Programming, Vol. 12, pp. 136–138, 1977. · Zbl 0354.90075 · doi:10.1007/BF01593777
[40] Maeda, T., Constraint Qualifications in Multiobjective Optimization Problems: Differentiable Case, Journal of Optimization Theory and Applications, Vol. 80, pp. 483–500, 1994. · Zbl 0797.90083 · doi:10.1007/BF02207776
[41] Preda, V., and Chitescu, I., On Constraint Qualification in Multiobjective Optimization Problem: Semidifferentiable Case, Journal of Optimization Theory and Applications, Vol. 100, pp. 417–433, 1999. · Zbl 0915.90231 · doi:10.1023/A:1021794505701
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.